How many injections do you get? That seems way too high. I have been on Xolair since 2009, I only get 2 injections and my retail cost is a lot less than that.
Have your doctor and your pharmacy check for assistance for you. There are several foundations that offer grants to help with co-pays. Check out www.needymeds.org They might be able to help you find some help as well. Genetec has assistance programs as well.
There are several things you need to consider when deciding what medications to take, and side effects are an important consideration.
One thing to realize about that long list of side effects on medications is that if one person had that symptom while taking the medication, whether it was related to the medication of not, it must be listed as a "side effect". I always laugh when I hear the list of side effects for a certain nasal spray which includes sinus infections. I have fewer sinus infections taking the medication than I did before I started taking it. The point is, sometimes the side effects listed are the health conditions the medication was designed to treat. How is that a side effect?!
Also, that list does not take into consideration family history of that "side effect" of other personal history which directly caused the "side effect." For example, was the person a smoker who got lung cancer, or were they exposed to asbestos? I would doubt that medication caused their lung cancer.
Be sure to fully educate yourself regarding medications you consider. Long Acting Beta-2 Agonists (bronchodilators) get a bad wrap for asthmatics. When used in conjunction with inhaled steroids, there are no increased risks in taking them. Inhaled steroids also get a bad wrap. Debunking that issue involves a lengthy math lesson. I will say, I you chose to take an inhaled steroid like Pulmacort, BE SURE to ALWAYS use a spacer and make sure you are well trained in how to take it.
That being said, some side effects can be eliminated by proper use of the medication.
Another extremely important issue to consider is what you are realizing for yourself... The "side effect" of not taking the medication may be worse than the side effects listed (which you may or may not have).
Poorly controlled asthma has some very severe "side effects". Too frequent use of a rescue inhaler/nebulizer can result in its losing its effectiveness. Then where you be? Also, permanent damage to vital organs is possible with long term uncontrolled asthma. Web MD has some good articles on what can happen if asthma is left uncontrolled, and as always, talk to your doctor about what can happen if you don't get control of your asthma. Many people make decisions by weighing the pros and cons. You know the cons of taking certain medications. What you need to figure out now is what are the cons of not taking them, ie. continuing with uncontrolled asthma.
Whomever you chose as a doctor, they must respect your desire to take as few medications as possible to gain and maintain control of your asthma. They should be able to guide you to effective ways to minimize the effects of triggers, frequently with as few medications as possible, sometimes with no medications. Changing the time of day you engage in out door activities and showering immediately when you come in can greatly reduce attacks. There are a lot of "life style" changes that can increase your control. A well qualified doctor can help you find a good balance. You may need to use a medication to gain control while you implement life style changes, but after you are well controlled you and your doctor can discuss which medication(s) you can stop using.
You should consider allergy shots. Personally, I cannot think of anything more natural than allergy shots. By exposing you, in controlled doses, to allergens, your body is trained to not react to that allergen anymore.
I hope I did not ramble too much and I hope my rambling helped you.
I did once. I had the paraflu (flu symptoms but it isn't a flu). My fingers went numb and tingly. When I could get to the doctor, the PA that examined me said she could not hear any breath sounds. Thankfully I live in an area where allergies and asthma rates are very high so all medical providers know that is very dangerous. Most care providers think that means the lungs are clear, but the opposite is actually true.
You should discus this with your doctor. It sounds like you should be using your inhaler at the maximum dosage around the clock for a few days to get your asthma under control. You may need some steroids as well.
These are two issues that come up frequently on the board. 1) All too frequently care providers think no lung sounds means that they are clear. In fact it can mean that not enough air is being moved to create sounds.
2) O2 sat usually does not drop until the situation is extreme. It is much better to treat early than to wait for O2 sat to drop.
I hope you and your co-workers learned a good lesson that will benefit asthmatics you may treat in the future.
I tried Symbicort for a while. After a couple days I had that happen to me as well. After a few more days that stopped. The jittery feeling should go a way after a day or two. Tell you doctor if it does not. SonyaView Thread
His logic is fundamentally flawed and EXTREMELY dangerous. The point is asthma kills people every year. People who appeared perfectly healthy seconds before the deadly attack began. People who were engaging in normal every day activities thinking they were in no danger of an attack. Not acting quickly enough can make the difference between surviving the attack, being hospitalized or worse. Not having the medication you need on your body and using it makes the difference.
EVERY asthmatic MUST carry an inhaler at all times. Change doctors immediately.
Anyone with, even with very well controlled asthma, can encounter a potentially life threatening trigger. The point is, you never know when you are going ton encounter a trigger.
My allergist told me a story of taking a walk with their kids. One kid grabbed a cedar branch which was laden with pollen. Of course the kid had an attack.
Every time I go to visit my parents, and then back home, I go through a twenty mile stretch of highway where something triggers an attack. I have no idea what it is, but it does not agree with me.
A little over a year ago I had a anaphylactic reaction to something I ate. I did not go into shock, but having an rescue meds kept me out of the hospital. I had no idea I had that severe of a food allergy at all.
The point is, far too often there is not time to call your doctor, have a prescription processed and get the medication when you need it.